Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have shortness of breath, pulmonary embolism and pressure in chest. Had taken Lyrica. Related?

I took Lyrica for Shingles pain for about a month, which worked well for me. I also took Valcyclovir and Hydrocodone for pain. Since being off the drug(s), I experienced shortness of breath and pressure in my chest. Subsequently I also experienced a pulmonary embolism and DVT. Could Lyrica or the other drugs cause these types of side effects?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
welcome to health care magic,
As per the description of symptoms you have provided, its very unlikely and un-common to get DVT and pulmonary embolism , with the above mentioned drugs i.e valacyclovir and lyrica (pregabalin)..

valacyclovir acts by decreasing the multiplication of virus in the cells and pregagalin (lyrica) decreases the neuropathic pain caused by its no way related with the above drugs.

you need to look in to other causes of DVT and pulmonary embolism
1. Any thrombus in the leg veins due to prolonged bed rest or hospitalization
3.incompetence of valaves in the leg veins
4.coagulation abnormalities
so i advise you to consult a cardiologist and vascular surgeon to have a color doppler of the venous system of leg and you will be treated accordingly..
hope this answer will be helpful for you..
Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor